Alert archive / Michigan / Beach Hazards Statements in 2015
Beach Hazards Statement 6, NWS Detroit, MI
NWS Detroit, MI issued this beach hazards statement at Jul 7, 2015, 4:00 AM EDT for Huron County, Saint Clair County, Sanilac County, Michigan. It took effect at Jul 7, 2015, 2:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2015, 4:00 AM EDT (08:00 UTC)
- In effect from
- Jul 7, 2015, 2:00 PM EDT
- Expired
- Jul 7, 2015, 9:46 PM EDT
- In force
- 8 hr
- Issued by
- NWS Detroit, MI
Counties Huron County, MI, Saint Clair County, MI, Sanilac County, MI
The radar
The Detroit radar (KDTX), 101 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 8.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1569 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
417 WHUS43 KDTX 070800 CFWDTX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 400 AM EDT TUE JUL 7 2015 ...GUSTY NORTH WINDS WILL DEVELOP THIS AFTERNOON... MIZ049-055-063-080200- /O.NEW.KDTX.BH.S.0006.150707T1800Z-150708T0200Z/ HURON-SANILAC-ST. CLAIR- 400 AM EDT TUE JUL 7 2015 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH THIS EVENING. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG LONGSHORE CURRENTS...EXPECTED. * LOCATION...BEACHES FROM CASEVILLE TO PORT HURON INCLUDING... CASEVILLE...SAND POINT...PORT CRESCENT STATE PARK... PORT AUSTIN...HARBOR BEACH...PORT SANILAC...LEXINGTON... BIRCH BEACH...LAKEPORT...FORT GRATIOT...PORT HURON... * OVERVIEW/POTENTIAL IMPACTS...GUSTY NORTH WINDS WILL QUICKLY DEVELOP FOLLOWING THE PASSAGE OF A COLD FRONT EARLY THIS AFTERNOON. THESE WINDS WILL LEAD TO A RAPID BUILDING OF WAVE HEIGHTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHILDREN SHOULD NOT ENTER THE WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. TO LEARN MORE ABOUT DANGEROUS WAVES AND CURRENTS PLEASE VISIT DANGEROUSCURRENTS.ORG (ALL LOWER CASE) && $$
2 follow-up statements
418 WHUS43 KDTX 071953 CFWDTX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 353 PM EDT TUE JUL 7 2015 ...GUSTY NORTH WINDS WILL CONTINUE THIS AFTERNOON... MIZ049-055-063-080200- /O.CON.KDTX.BH.S.0006.000000T0000Z-150708T0200Z/ HURON-SANILAC-ST. CLAIR- 353 PM EDT TUE JUL 7 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG LONGSHORE CURRENTS...EXPECTED. * LOCATION...BEACHES FROM CASEVILLE TO PORT HURON INCLUDING... CASEVILLE...SAND POINT...PORT CRESCENT STATE PARK...PORT AUSTIN...HARBOR BEACH...PORT SANILAC...LEXINGTON...BIRCH BEACH...LAKEPORT...FORT GRATIOT...PORT HURON... * OVERVIEW/POTENTIAL IMPACTS...GUSTY NORTH WINDS WILL CONTINUE FOLLOWING THE PASSAGE OF A COLD FRONT EARLY EARLIER THIS AFTERNOON. THESE WINDS WILL LEAD TO A RAPID BUILDING OF WAVE HEIGHTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHILDREN SHOULD NOT ENTER THE WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. TO LEARN MORE ABOUT DANGEROUS WAVES AND CURRENTS PLEASE VISIT DANGEROUSCURRENTS.ORG (ALL LOWER CASE) && $$
036 WHUS43 KDTX 080146 CFWDTX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 946 PM EDT TUE JUL 7 2015 MIZ049-055-063-080300- /O.CAN.KDTX.BH.S.0006.000000T0000Z-150708T0200Z/ HURON-SANILAC-ST. CLAIR- 946 PM EDT TUE JUL 7 2015 ...BEACH HAZARDS STATEMENT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE BEACH HAZARDS STATEMENT. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this beach hazards statement went out at Jul 7, 3:32 AM EDT, 28 minutes earlier.
Area forecast discussion, Jul 7, 3:32 AM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 332 AM EDT TUE JUL 7 2015 .SHORT TERM...TODAY AND TONIGHT AS OF THE 07Z SFC ANALYSIS...A COLD FRONT EXTENDS FROM ROGERS CITY MI TO THE NRN CHICAGO SUBURBS. A RATHER GOOD LOW LEVEL DENSITY GRADIENT FOR JULY EXISTS ACROSS THIS BOUNDARY WITH A 10 TO 20 DEG DIFFERENCE IN TEMPS/DEWPTS. THIS COLD FRONT WILL BE DRIVEN ACROSS SE MI TODAY AS A RESULT OF MID LEVEL HEIGHT FALLS ASSOCIATED WITH A MID/UPPER LEVEL TROUGH AXIS TRAVERSING THE NRN GREAT LAKES. AVAILABLE OBSERVATIONS ARE IN SUPPORT OF MODEL MOISTURE PROFILES SHOWING AN AXIS OF DEEP LAYER MOISTURE ALONG THIS FRONTAL BOUNDARY /PWATS AROUND 2 IN/. WHILE THE BETTER MID LEVEL HEIGHT FALLS WILL OCCUR TO THE NORTH OF THE FORECAST AREA TODAY...ENTRANCE REGION UPPER JET DYNAMICS WILL SUSTAIN GOOD LOWER TROPOSPHERIC FRONTOGENESIS ACROSS THE FRONT AS IT WORKS ITS WAY ACROSS SE MI. THE ABUNDANCE OF MOISTURE IN THE PREFRONTAL ENVIRONMENT WITH THE LARGE SCALE FORCING WILL BE SUFFICIENT TO GENERATE A HEALTHY COVERAGE OF SHOWERS. GIVEN THE NARROW FRONTAL CIRCULATION...THIS WILL LIKELY SPAN A 3 TO 4 HOUR TIME PERIOD ALONG THE SURFACE FRONT. THIS FRONT IS EXPECTED TO MOVE ACROSS THE TRI CITIES BETWEEN 12Z AND 15Z...REACHING FLINT AND THE THUMB REGION AROUND 16Z AND METRO DETROIT/PORT HURON 19-20Z. ISOLD/SCT CONVECTION WILL LIKELY CONTINUE TO PRECEDE THE LARGER SCALE ASCENT ALONG THE LEAD EDGE OF THE MID LEVEL MOISTURE PLUME. THERE HAS BEEN SOME THUNDERSTORMS EARLY THIS MORNING ACROSS SW LOWER MI. RELATIVELY WARM AIR ALOFT IS KEEPING MID LEVEL LAPSE RATES RATHER SHALLOW...THUS LIMITING THE DEGREE OF ELEVATED INSTABILITY. THE BETTER CHANCES FOR THUNDERSTORMS WILL OCCUR ACROSS THE ERN HALF OF THE FORECAST AREA WHERE THE LATER FRONTAL PASSAGE WILL AFFORD AN OPPORTUNITY FOR THE DEVELOPMENT OF SOME SFC BASED INSTABILITY. SINCE TEMPS ARE ALREADY IN THE MID 70S AHEAD OF THE FRONT...SFC TEMPS AROUND 80 ACROSS THE FAR EAST SEEM ATTAINABLE. THIS ALONG WITH SFC DEWPOINTS AROUND 70 WOULD GENERATE AROUND 1000 J/KG SB CAPE. ALTHOUGH NOT SPECTACULAR...0-6KM BULK APPROACHING 30 KNOTS THIS AFTERNOON COMBINED WITH THE POTENTIAL INSTABILITY MAY SUPPORT SOME ISOLATED STRONG CONVECTION...GENERALLY EAST OF A LINE FROM SANDUSKY TO HILLSDALE. GIVEN THE NARROW AXIS OF TROPICAL MOISTURE ALONG THE FRONT...ANY CONVECTION WILL BE CAPABLE OF PRODUCING SOME VERY INTENSE RAINFALL. TEMPS AND DEWPOINTS WILL RAPIDLY FALL WITH THE SFC FRONTAL PASSAGE TODAY. LATE DAY DIURNAL HEATING WILL AT LEAST SUPPORT A REBOUND IN TEMPS DURING THE LATER HALF OF THE DAY IN LOCALS WHICH EXPERIENCE AN EARLIER FROPA. POST FRONTAL STRATO CU SHOULD ERODE FROM NORTH TO SOUTH DURING THE AFTERNOON AND EVENING GIVEN THE DEGREE OF DRY AIR ADVECTION. THIS EXPECTED CLEARING AND UPSTREAM TEMPS SUPPORT MOS GUIDANCE MIN TEMPS DOWN INTO THE 50S TONIGHT. && .LONG TERM... UPPER LEVEL WESTERLY CONFLUENT FLOW WEDNESDAY MORNING WILL ALLOW LARGE AREA OF HIGH PRESSURE (1020 MB) TO TRANSLATE EAST INTO THE CENTRAL GREAT LAKES WITH GOOD SUBSIDENCE AND DRYING OCCURRING...AS 700 MB DEW PT DEPRESSIONS RISE TO 40 TO 50 C PER 00Z EURO/NAM. THIS DRY AIR WILL BE IMPORTANT AS LOWER AMPLITUDE WAVE COMINGS OUT OF THE SOUTHERN PLAINS AND SKIRTS THROUGH THE NORTHERN OHIO VALLEY WEDNESDAY NIGHT INTO THURSDAY. MODEL CONSENSUS IS FOR THE SURFACE LOW TO TRACK SOUTH OF THE MICHIGAN BORDER...BUT THE STRENGTH OF THIS LOW AND SUBSEQUENT MOISTURE TRANSPORT NORTH STILL VARYING AMONGST 00Z SUITE...SEE DRY GFS VS WETTER EURO/CANADIAN SOLUTIONS. SEEMS LIKELY LOCATIONS ALONG AND SOUTH OF I-94 CORRIDOR WILL GET CLIPPED WITH SHOWERS AS 850 MB CIRCULATION TRACKS ALONG/CLOSE TO THE BORDER...WITH DIMINISHING CHANCES FARTHER NORTH. LOOKING AT HIGHS IN MID 70S FOR WEDNESDAY...AS 850 MB TEMPS RISE TO AROUND 10 C. THURSDAY'S HIGHS WILL BE DEPENDENT HOW FAST THE CLOUDS AND SHOWERS EXIT THE AREA...WITH THE POTENTIAL FOR MAXES TO REACH 80+ DEGREES AS 850 MB TEMPS END THE DAY AROUND 13 C. STRONG UPPER LEVEL RIDGE (594-595 DAM AT 500 MB) IS FORECASTED TO BUILD OVER THE SOUTHEASTERN UNITED STATES ON FRIDAY...CONTINUING TO STRENGTHEN AND RETROGRADE TO THE WEST OVER THE WEEKEND. UNFORTUNATELY...SOUTHERN LOWER MICHIGAN LOOKS TO BE IN THE ACTIVE OUTER FRINGE OF THE RIDGE...WITH POTENTIAL FOR SHOWERS AND THUNDERSTORMS OVER THE WEEKEND AS RIBBON OF MOISTURE (PW VALUES OF CLOSE TO 2 INCHES) ROTATES THROUGH. && .MARINE... A COLD FRONT PASSING THROUGH THE CENTRAL GREAT LAKES THIS MORNING WILL PRODUCE SHOWERS AND THUNDERSTORMS. POST-FRONTAL WINDS THIS AFTERNOON INTO THIS EVENING LOOK A BIT STRONGER...IN THE 15 TO 25 KNOT RANGE...AND HAVE ISSUED SMALL CRAFT ADVISORIES FOR NEARSHORE WATERS OF SOUTHERN LAKE HURON. WINDS GRADUALLY DIMINISH TONIGHT INTO WEDNESDAY AS HIGH PRESSURE BUILDS ACROSS THE REGION. A PERIOD OF MODEST EASTERLY FLOW LOOKS TO DEVELOP OVER LAKE ERIE AS LOW PRESSURE TRACKS THROUGH THE OHIO VALLEY ON THURSDAY. OTHERWISE...LIGHT WINDS LOOK TO CONTINUE RIGHT INTO THE WEEKEND. && .AVIATION...ISSUED 1157 PM EDT MON JUL 6 2015 MOISTURE SURGING NORTHWARD AHEAD OF THE COLD FRONT WILL CONTINUE TO SUPPORT SHOWERS WITH THE GREATEST COVERAGE IN THE MBS AREA DURING THE PRE-DAWN HOURS...ALONG WITH A FEW THUNDERSTORMS. SOME IFR WITHIN FRONTAL ZONE WILL ALSO BE POSSIBLE THERE AS THE FRONT MOVES THROUGH DURING THE COOLEST PART OF THE DAY. DAYTIME SURFACE HEATING WILL LIKELY BE ABLE TO PREVENT IFR DEVELOPMENT FARTHER SOUTH/LATER IN THE DAY BUT POTENTIAL REMAINS FOR SOLID MVFR CEILING WITH INCREASING SHOWER COVERAGE AND ESPECIALLY WITH THE APPROACH/PASSAGE OF THE COLD FRONT. THE POST FRONTAL WIND SHIFT TOWARD THE NORTH WILL BRING A RAPID IMPROVEMENT IN CEILING FROM MID TUESDAY AFTERNOON INTO TUESDAY EVENING. FOR DTW... FRONTAL TIMING AT DTW IN 15-18Z TIME FRAME WILL BE SUBJECT TO ADJUSTMENTS BASED ON EVENTUAL COVERAGE OF SHOWERS DURING THE MORNING. GREATER COVERAGE WILL SUPPORT FASTER TIMING...GREATER INTENSITY WILL SUPPORT SLOWER TIMING. //DTW THRESHOLD PROBABILITIES... * HIGH FOR CEILING 5000 FEET OR LESS LATE MORNING THROUGH AFTERNOON ALONG AND BEHIND COLD FRONT. * LOW FOR THUNDERSTORMS ALONG AND AHEAD OF COLD FRONT. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MICHIGAN WATERS OF LAKE ERIE...NONE. && SHORT TERM...SC LONG TERM....SF MARINE.......SF AVIATION.....BT YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 6, 10:37 PM EDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1037 PM EDT MON JUL 6 2015 MIZ055-062-063-068>070-075-076-082-083-070815- SANILAC-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE- LENAWEE-MONROE- 1037 PM EDT MON JUL 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TONIGHT THERE IS A LOW CHANCE OF THUNDERSTORMS LATE TONIGHT AS MOISTURE INCREASES OUT AHEAD OF A COLD FRONT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE BUT HEAVY DOWNPOURS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE. MOTION WILL BE WEST TO EAST AT 25 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE LIKELY ON TUESDAY AS A COLD FRONT PASSES THROUGH. A CHANCE OF THUNDERSTORMS WILL RETURN WEDNESDAY NIGHT INTO THURSDAY...WITH THE WEEKEND ALSO LOOKING UNSETTLED WITH A CONTINUED CHANCE OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. MIZ047>049-053-054-060-061-070815- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SHIAWASSEE-GENESEE- 1037 PM EDT MON JUL 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT AS MOISTURE INCREASES AHEAD OF A COLD FRONT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE BUT HEAVY DOWNPOURS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE WITH THE STRONGEST STORMS. MOTION WILL BE WEST TO EAST AT 25 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE LIKELY ON TUESDAY AS A COLD FRONT PASSES THROUGH. A CHANCE OF THUNDERSTORMS WILL RETURN WEDNESDAY NIGHT INTO THURSDAY...WITH THE WEEKEND ALSO LOOKING UNSETTLED WITH A CONTINUED CHANCE OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-070815- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 1037 PM EDT MON JUL 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT OVER SAGINAW BAY AND NORTHERN LAKE HURON AS MOISTURE INCREASES OUT AHEAD OF A COLD FRONT. THE STRONGEST STORMS COULD PRODUCE WIND TO 30 KNOTS AND HEAVY DOWNPOURS WHILE MOVING WEST TO EAST AT 20 KNOTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE LIKELY ON TUESDAY AS A COLD FRONT PASSES THROUGH. A CHANCE OF THUNDERSTORMS WILL RETURN WEDNESDAY NIGHT INTO THURSDAY...WITH THE WEEKEND ALSO LOOKING UNSETTLED WITH A CONTINUED CHANCE OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE). BT
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:45 AM EDT | Small Craft Advisory | DTX | 24 hr |
Nearby
Beach Hazards Statements in Michigan, 2015Every beach hazards statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.